Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 179, NWS Springfield, MO

September 1, 2000Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 1, 2000, 3:31 PM CDT for Texas County, Missouri. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Sep 1, 2000, 3:31 PM CDT (20:31 UTC)
Expired
Sep 1, 2000, 4:00 PM CDT
In force
29 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Texas County, MO

What was reported inside it

TimeReportWhereRemark
Sep 1, 3:50 PM CDTHail 0.75Success, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
2269 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 012032
SVRSGF
MOC215-012100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI

* UNTIL 400 PM CDT

* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES WEST OF HOUSTON...MOVING SOUTHEAST AT
  10 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE
  HAIL...AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  TEXAS COUNTY.

THE TOWNS OF HUGGINS AND BENDAVIS ARE ALSO IN THE PATH OF THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

LAT...LON 3742 9210 3737 9226 3724 9220 3727 9197

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:40 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 1, 1:40 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 PM CDT FRI SEP 1 2000

UPDATED MOST ZONES TO PLACE 30 PCT CHC OF TSTMS. LATEST SAT IMAGERY
SHOWED SCT CBS...TCU...AND ACCAS...ASSOC WITH SHRT WV SYS...ACROSS
MOST OF THE CWFA. KSGF 88D SHOWED STG TSTMS OVER BARRY AND STONE
COUNTIES AS WELL AS OTR STORMS DVLPG FROM LACLEDE...WRIGHT...AND INTO
DOUGLAS COUNTIES. WITH TEMPS APPROACHING UPPER 90S WITH DWPTS IN THE
UPPER 60S...CBS WILL CONT TO DVLP INTO TSTMS. INVERTED VEE SOUNDING
...ACCORDING TO RUC MODEL SOUNDINGS...WILL SUPPORT DMGING WIND GUSTS
WITH THE STRGST STORMS.

OTRW...HAD UPDATED ZONES EARLIER TODAY TO EXTEND EXCESSIVE HEAT
WARNING THROUGH MONDAY. THIS WAS DUE TO CONTINUED UPPER LVL RIDGING
FCST TO BE OVER THE CNTRL PLNS THRU MON. SRLY TO SERLY LOW LVL FLOW
WILL CAUSE HIGHER DWPTS COMPARED TO LAST SVRL DAYS...RESULTING IN
HEAT INDEX VALUES OF 104 TO 108. MORE ON THE HEAT WITH AFTN AFD
ISSUANCE.

.SGF...EXCESSIVE HEAT WARNING THROUGH MONDAY.
KS...ZONES 073-097-101
MO...ZONES 055>058-066>071-077>083-088>098-101>106

D.STEINMETZ

In the hours before

Special weather statement, Sep 1, 1:00 PM CDT, 2 hours 31 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI SEP 1 2000

...EXCESSIVE HEAT WARNING CONTINUES THROUGH MONDAY...

THE HEAT WAVE WILL CONTINUE WITH HIGH TEMPERATURES AROUND 100 DEGREES
TODAY THROUGH MONDAY. SOME LOCATIONS WILL REACH 100 TO 105 DEGREES.
UNTIL RECENTLY...THE RELATIVE HUMIDITIES HAVE BEEN LOW...SO THAT
THE HEAT INDEX WAS CLOSE TO THE ACTUAL TEMPERATURE. HOWEVER STARTING
TODAY...MOISTURE...IN THE FORM OF HIGHER HUMIDITIES...WILL BOOST
THE HEAT INDEX VALUES TO A RANGE OF 104 TO 108. THESE HIGHER HEAT
INDEX VALUES WILL INCREASE THE CHANCES OF HEAT RELATED ILLNESSES.

IN ADDITION...THE MISSOURI DEPARTMENT OF HEALTH HAS ISSUED A HOT
WEATHER HEALTH WARNING THROUGH MONDAY.

THE ELDERLY...THE CHRONICALLY ILL...AND SMALL CHILDREN ARE MORE
LIKELY TO BE AT THE RISK OF HEAT RELATED HEALTH PROBLEMS. PEOPLE WHO
WORK OR EXERCISE OUTDOORS MAY ALSO BE AT RISK IF THEY FAIL TO TAKE
ADEQUATE BREAKS OR GET ENOUGH FLUIDS.

THE RECENT DRY WEATHER HAS MADE SMALL BRUSH AND GRASSES VERY DRY.
IT WOULD BE PRUDENT TO AVOID OUTDOOR BURNING...HOWEVER USE CAUTION IF
PLANNING ANY OUTDOOR BURNING.

AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE ACROSS SOUTH CENTRAL
MISSOURI THIS AFTERNOON. IN ADDITION...ISOLATED SHOWERS OR
THUNDERSTORMS ARE POSSIBLE OVER EXTREME SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI THIdS AFTERNOON. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

.OUTLOOK FOR SATURDAY THROUGH MONDAY...
THE HOT AND DRY WEATHER WILL CONTINUE THROUGH THE UPCOMING WEEKEND.

D.STEINMETZ

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:06 PM CDTSevere Thunderstorm WarningSGFTexas24 min
Sep 1, 3:57 PM CDTSevere Thunderstorm WarningSGFHowell33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.